×

zbMATH — the first resource for mathematics

Stochastic Cahn-Hilliard equation. (English) Zbl 0838.60056
This paper is concerned with the study of a stochastic Cahn-Hilliard equation of the form: \[ \begin{cases} dX + \bigl( \Delta^2 X - \Delta f(X) \bigr) dt = dW, \\ X(0) = x. \end{cases} \tag{1} \] Here \(\Delta\) represents the Laplace operator on \(\mathbb{R}^n\), \(f(u)\) is a polynomial and \(W\) is an infinite-dimensional Wiener process. Special attention is paid to the case when \(W\) is a space-time white noise. Due to the strong regularizing effect of the linear part, it is possible to prove existence and uniqueness of a solution \(X(t,x)\) to (1) when \(n = 1,2,3\). Moreover the transition semigroup \(P_t \varphi (x) = \varphi (X(t,x))\), \(\varphi \in C_b (H)\), corresponding to equation (1), is studied. It is proved that it is irreducible and strong Feller. Using these properties, the existence and uniqueness of an invariant measure is proved.
Reviewer: G.Da Prato (Pisa)

MSC:
60H15 Stochastic partial differential equations (aspects of stochastic analysis)
60H10 Stochastic ordinary differential equations (aspects of stochastic analysis)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Cahn, J.W.; Hilliard, J.E., Free energy for a non-uniform system I. interfacial free energy, J. chem. phys., 2, 258-267, (1958)
[2] Novick-Cohen, A.; Segel, L.A., Nonlinear aspects of the Cahn-Hilliard equation, Physica, 10, 277-298, (1984)
[3] Nicolaenko, B.; Scheurer, B.; Teman, R., Some global dynamical properties of a class of pattern formation equations, Communs partial diff. eqns, 14, 2, 245-297, (1985) · Zbl 0691.35019
[4] Elliot C.M. & Luckhauss S., A generalized equation for phase separation of a multi-component mixture with interfacial free energy (to appear).
[5] Debussche A. & Dettori L., On the Cahn-Hilliard equation with a logarithmic free energy, Nonlinear Analysis (to appear). · Zbl 0831.35088
[6] Elezović, N.; Mikelić, A., On the stochastic Cahn-Hilliard equation, Nonlinear analysis, 16, 12, 1169-1200, (1991) · Zbl 0729.60057
[7] Peszat, S.; Zabczyk, J., Strong Feller property and irreducibility for diffusions on Hilbert spaces, () · Zbl 0831.60083
[8] Maslowski, B., On probability distributions of solutions of semilinear SEE’s československà akademie vd, matematicky ùstav, Report 73, (1992)
[9] Da Prato, G.; Zabczyk, J., Stochastic equations in infinite dimensions, () · Zbl 0761.60052
[10] Lions, J.L., Quelques Méthodes de résolution des problèmes aux limites nonlineares, (1969), Cambridge Dunod · Zbl 0189.40603
[11] Elworthy, K.D., Stochastic flows on Riemannian manifolds, (), 33-72 · Zbl 0758.58035
[12] Khas’minskii, Ergodic properties of recurrent diffusion processes and stabilization of the solution to the Cauchy problem for parabolic equations,, Theory prob. applic., 5, 2, 179-186, (1960) · Zbl 0106.12001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.